MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 382554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheters packaging adhesive failed, resulting in a sterility breach.Noticed before use.There was no report of exposure, injury, or medical intervention noted.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Our quality engineer inspected the returned units provided by your facility.Bd received one insyte autoguard unit from lot number 6119789.All components were present and intact.The unit was received partially open therefore confirming your reported issue.A device history record review showed no non-conformances associated with this issue during the production of this batch.The set-up and in process samples (included but not limited) blister thickness, bad seal/cut/holes, seal transfer width and package leak tests were performed on various stages throughout the manufacturing packaging process, all the inspections passed per specifications.The analysis of the top web adhesive where the product characteristics require a specific seal transfer was met per specifications.In addition, the paper top web of the returned units were analyzed under a uv light.The glue used to seal the top and bottom webs is uv fluorescent.This analysis revealed an adequate amount of top web adhesive.The key variables that affect seal strength are seal transfer/width and top web glue.Both variables were looked at during the investigation.The returned unit provided for evaluation for this incident met the manufacturing specification requirements.In conclusion, where the package was found partially opened, the process characteristics that directly influence the seal strength (seal transfer and top web glue), measured within specification.Although the returned unit met specifications, a corrective action project has been implemented to address the issue of inadequate sealing of packages.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd insyte autoguard bc shielded iv catheters packaging adhesive failed, resulting in a sterility breach.Noticed before use.There was no report of exposure, injury, or medical intervention noted.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7707105
Report Number1710034-2018-00425
Device Sequence Number14146056
Product Code FOZ
UDI-Device Identifier30382903825548
UDI-Public30382903825548
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2019
Device Catalogue Number382554
Device Lot Number6119789
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;